Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will I be med resistent?
Apr 15, 2001

I took combivir for over a year and my doctor felt I had become resistant to it because my viral load didn't remain totally undetectible. He changed my regimen to Norvir/fortavase/Zerit/videx. Although things seem fine now we have talked about changing my regimen again. do I have many options left? Also will I increase my risk of resistance to the meds by changing?

Response from Dr. Henry

Hopefully you do have options left. You likely have resistance to 3TC and and some resistance to AZT. You may have some activity left from the class of those drugs belong to (the NRTIs) and should have good activity left for drugs from the NNRTI class (such as nevirapine or efavirenz) and the PI class. If you and your doc make a switch again when your virus is fully suppressed (below the level of detection) then most of the drugs you were on at the time are still active. Changing meds when the virus is fully suppressed doesn't necessarily lead to resistance unless the new regimen lacks potency. You should have numerous options left-good luck. KH



Previous
where are my testicles?
Next
headache after ejaculation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement